MAUDE Adverse Event Report: VYAIRE MEDICAL GMBH MICROGARD II BACT/VIRAL FILTER; FILTER, BACTERIAL, BREATHING-CIRCUIT

VYAIRE MEDICAL GMBH MICROGARD II BACT/VIRAL FILTER; FILTER, BACTERIAL, BREATHING-CIRCUIT
Model Number MICROGARD II BACT/VIRAL FILTER
Medical Device Problem Codes Failure to Calibrate (2440); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is submitted late because it was originally assumed that the misplaced filter lining would be obvious to the customer and could not be overlooked.After re-assessing the complaint, it was decided to classify the incident as a reportable event.A clinical risk assessment resulted in a possible critical severity of harm.The probability of the situation leading to the harm (p2) is somewhat likely.Thus, this malfunction is reportable to the fda as it is not unlikely to cause or contribute to a death or serious injury if the malfunction were to recur.Two microgard filters (lot rh 221377, expiry date 2025-05-02 and rh 223062, expiry date 2025-09-03) have been delivered to the customer with a misplaced filter lining.The misplacement is obvious for the customer.Therefore the complaint could be confirmed and the root-cause can be attributed to manufacturing / supplier quality issue.The defective filter were returned to vyaire for an evaluation and the customer received a replacement.The supplier riensch & held gmbh & co.Kg.Provided a statement regarding the mitigation measures for each production line.It has been confirmed that all three production lines have built-in and effective mitigation measures to avoid the production from filters without bacterial/viral filter inlay.No scar necessary for supplier riensch & held gmbh & co.Kg.Corrective and preventive actions were implemented by the supplier on 01/26/2022.The affected filter was produced before the implementation date.All other production lines produced microgard filters within specifications.
 
Event or Problem Description
The customer complained that the filter-lining of the microgard filter is misplaced.This was noticed during an incoming inspection.There was no indication that defective filters were used for patient measurements.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was determined that the statement of the supplier wasn't fitting to the type of this complaint.It was assumed that a missing filter fleece would have the same mitigation measures for each production line as a misplaced filter lining.Therefore, the supplier (b)(4).Was contacted again for a more specific statement.The supplier implemented the following improvements to reduce the probability of occurrence of misplaced filter linings: the manufacturer of the filter carried out a machine retrofit in the period 09/2022.This measure resulted in an improved quality of the raw nonwoven, which significantly reduces the detachment / slipping of the cover nonwoven.The supplier checked, changed and adjusted the settings on their internal machines, especially the monitoring system, in order to improve the ejection of faulty parts.As the error of a slipping filter cannot be completely ruled out after the above measures, the supplier is currently working on an improved camera system.This project is already at an advanced stage.

Brand Name
MICROGARD II BACT/VIRAL FILTER
Common Device Name
FILTER, BACTERIAL, BREATHING-CIRCUIT
Manufacturer (Section D)
VYAIRE MEDICAL GMBH
leibnizstrasse 7
hoechberg 97204
GM  97204
Manufacturer (Section G)
RIENSCH & HELD GMBH & CO. KG
hans-duncker-str. 1
hamburg 21035
GM   21035
Manufacturer Contact
maren wiese
leibnizstrasse 7
hoechberg 97204
GM   97204
MDR Report Key19565041
Report Number9615102-2024-00149
Device Sequence Number6948618
Product Code CAH
UDI-Device Identifier14250892903115
UDI-Public(01)14250892903115(01)14250892903115(21)RH223062
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111408
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMICROGARD II BACT/VIRAL FILTER
Device Catalogue NumberV-892383
Device Lot NumberRH221377; RH223062
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown